Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 15, NWS Las Vegas, NV

July 3, 2015Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2015, 1:07 PM PDT for Lincoln County, Nevada. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 1:07 PM PDT (20:07 UTC)
Expired
Jul 3, 2015, 1:30 PM PDT
In force
23 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 110 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
2988 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS55 KVEF 032007
SVRVEF
NVC017-032030-
/O.NEW.KVEF.SV.W.0015.150703T2007Z-150703T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
107 PM PDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 130 PM PDT

* AT 106 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS LOCATED OVER BEAVER DAM STATE PARK...OR NEAR BEAVER 
  DAM...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER DAM AND BEAVER DAM STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.

&&

LAT...LON 3763 11405 3743 11405 3744 11415 3764 11424
TIME...MOT...LOC 2006Z 333DEG 7KT 3753 11411 

$$

JS
1 follow-up statement
583 
WWUS55 KVEF 032027
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 PM PDT FRI JUL 3 2015

NVC017-032036-
/O.EXP.KVEF.SV.W.0015.000000T0000Z-150703T2030Z/
LINCOLN NV-
127 PM PDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 130 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3763 11405 3743 11405 3744 11415 3764 11424
TIME...MOT...LOC 2018Z 333DEG 7KT 3753 11411 

$$

JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:22 AM PDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 8:22 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
822 AM PDT FRI JUL 3 2015

.SYNOPSIS...A GRADUAL DRYING TREND IS EXPECTED OVER THE NEXT FEW
DAYS WITH THUNDERSTORM CHANCED DECREASING EACH DAY. GREATEST THREAT
TODAY WILL REMAIN OVER NORTHWEST ARIZONA AND CENTRAL NEVADA...BUT
THUNDERSTORMS CAN NOT BE RULED OUT ACROSS SOUTHERN NEVADA THIS
AFTERNOON AND AGAIN SATURDAY AFTERNOON. THERE IS POTENTIAL FOR
SIGNIFICANT DRYING BY TUESDAY OF NEXT WEEK.
&&

.UPDATE...AN AREA OF SHOWERS AND THUNDERSTORMS IS DEVELOPING AND
MOVING INTO SOUTHERN MOHAVE COUNTY...MOVING OFF TO THE NORTHWEST.
EXPECT THE LOWER COLORADO RIVER VALLEY TO SEE SCATTERED
THUNDERSTORMS THIS MORNING...PARTICULARLY SOUTH OF I-40 AND IN LAKE
HAVASU CITY. I INCREASED POPS AND CLOUDS FROM SOUTHERN NEVADA SOUTH
FOR THIS MORNING AND AFTERNOON.
&&

.PREV DISCUSSION...
300 AM PDT FRI JUL 3 2015

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

FAIRLY ACTIVE NIGHT FOR THUNDERSTORMS ACROSS SOUTHERN ARIZONA WITH
DEBRIS CLOUDS SPREADING NORTHWEST TOWARD OUR AREA THIS MORNING. WE
ARE STARTING TO SEE SOME THUNDERSTORM ACTIVITY DEVELOP OVER MARICOPA
COUNTY AND ITS POSSIBLE THAT SOME ISOLATED THUNDERSTORMS COULD
DEVELOP THIS MORNING OVER PORTIONS OF SOUTHERN MOHAVE COUNTY. IT
LOOKS LIKE HIGH TEMPERATURES IN LAS VEGAS WILL ONCE AGAIN TOP OUT
ABOVE 105 DEGREES TYING THE RECORD FOR THE LONGEST CONSECUTIVE
STREAK OF 105+ TEMPERATURES AT 21 DAYS. THE ONLY THING THAT COULD
HINDER TEMPERATURES WOULD BE THICKER DEBRIS CLOUDS...BUT AT THIS
TIME IT SHOULD NOT BE A CONCERN. THERE IS ENOUGH MOISTURE AND
INSTABILITY IN PLACE TO GENERATE AFTERNOON AND EVENING THUNDERSTORMS
GOING OVER MOST OF THE EASTERN AND NORTHERN AREAS OF THE CWA. NOT
MUCH CHANGE IS EXPECTED SATURDAY AFTERNOON WITH THUNDERSTORMS ONCE
AGAIN DEVELOPING OVER MAINLY THE HIGHER TERRAIN OF THE EASTERN AND
NORTHERN AREAS OF THE CWA. IT LOOKS LIKE THINGS WILL BE TOO DRY AND
STABLE OVER SAN BERNARDINO COUNTY TO GENERATE ANY STORMS. LOW
PRESSURE OFF THE CALIFORNIA COAST WILL BEGIN TO MOVE INLAND SUNDAY
AFTERNOON WHICH WILL START TO TURN THE FLOW MORE TOWARD THE
SOUTHWEST. WE WILL STILL HAVE ENOUGH MOISTURE AROUND FOR AFTERNOON
THUNDERSTORMS...BUT THIS SHOULD BE THE START OF A DRYING TREND THAT
WILL LAST INTO NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH AT LEAST SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY...

THE SYNOPTIC PATTERN AT THE START OF NEXT WEEK WILL FEATURE UPPER
LEVEL HIGH PRESSURE POSITIONED OVER SOUTHERN ARIZONA/NEW MEXICO AND
A LARGE UPPER LOW WELL OFF THE COAST OF CALIFORNIA. THIS WILL PUT
OUR AREA IN AN INCREASINGLY DRY SOUTHWEST FLOW ALOFT, ESSENTIALLY
BRINGING A HALT TO THE MONSOON PATTERN FOR SEVERAL DAYS. HOWEVER IT
WILL STILL TAKE A FEW DAYS FOR THIS DRY AIR TO SCOUR OUT THE
LINGERING MOISTURE. HAVE KEPT THE MENTION OF A SLIGHT CHANCE OF
THUNDERSTORMS MONDAY AND TUESDAY MAINLY OVER THE SOUTHERN SIERRA,
CENTRAL NEVADA, AND NORTHWEST ARIZONA TERRAIN DURING THE AFTERNOON
AND EARLY EVENING HOURS. THE LOW WILL GRADUALLY SHIFT EASTWARD
THROUGH THE WEEK, EDGING INLAND BY LATE WEEK. SOUTH-SOUTHWEST WINDS
WILL INCREASE ACROSS THE FORECAST AREA, BECOMING BREEZY. STILL
EXPECT TEMPERATURES TO BE CLOSE TO NORMAL THROUGH THE LONG TERM,
GENERALLY 103-110 DEGREES ACROSS THE MOJAVE DESERT AND LOWER
COLORADO RIVER REGION.
&&

.AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST UP TO 10 KNOTS FOR THE
REMAINDER OF TONIGHT. WINDS WILL BE LIGHT AND VARIABLE AGAIN MUCH OF
FRIDAY FAVORING AN EAST/SOUTHEAST DIRECTION. SOUTH WINDS SHOULD
DEVELOP AFTER 22-23Z UP TO 10 KNOTS. THUNDERSTORMS WILL LIKELY
REMAIN OVER THE MOUNTAINS THIS AFTERNOON/EVENING AND AGAIN
SATURDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CLOUDS ARE EXPECTED TO INCREASE THIS MORNING OVER
MOHAVE COUNTY WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE
THIS MORNING...PRIMARILY SOUTH OF INTERSTATE 40. ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON OVER MAINLY MOHAVE AND
LINCOLN COUNTIES ALONG WITH THE HIGHER TERRAIN OF SOUTHERN NEVADA.
WINDS WILL GENERALLY REMAIN BELOW 10KTS.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE...CZYZYK
SHORT TERM/AVIATION...GORELOW
LONG TERM...PADDOCK

In the hours before

Local storm report, Jul 3, 10:56 AM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1056 AM PDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     4 SE COLORADO CITY      36.94N 112.94W
07/01/2015                   MOHAVE             AZ   FIRE DEPT/RESCUE

            REPORTED LARGE TREE TOPPLED BY WINDS ONTO
            PART OF A RESIDENCE. MINIMAL DAMAGE TO
            HOUSE. CREWS HAD TO BE DISPATCHED TO SA AND
            REMOVE THE TREE.

&&

TL
Local storm report, Jul 3, 11:36 AM PDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 AM PDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      3 S HIKO                37.56N 115.23W
07/01/2015                   LINCOLN            NV   LAW ENFORCEMENT

            LINCOLN COUNTY DISPATCH REPORTS HWY 318 NEAR
            MILE MARKER 2 WAS CLOSED DUE TO FLOODING FOR
            SEVERAL HOURS. DEBRIS HAD TO BE REMOVED IN
            ORDER TO OPEN THE HIGHWAY BACK UP.

0850 PM     FLASH FLOOD      12 SE RACHEL            37.53N 115.59W
07/02/2015                   LINCOLN            NV   LAW ENFORCEMENT

            LINCOLN COUNTY DISPATCH REPORTED HWY 375
            FLOODED SOUTH OF RACHEL NEAR MILE MARKER 22.
            DOT WAS SENT CLEAR DEBRIS.

&&

NWS LAS VEGAS NV
IRIS SYSTEM

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:17 PM PDTAreal Flood AdvisoryVEFLincoln3 hr
Jul 2, 7:24 PM PDTFlash Flood WarningVEFLincoln3 hr
Jul 3, 1:37 PM PDTAreal Flood AdvisoryVEFLincoln3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.